Nebraska, 2016High Wind in Nebraska, December 25, 2016
December 25, 2016 · NWS LBF · 17 events in 17 counties and zones
On December 25th, a strong storm system brought a line of showers and thunderstorms during the morning and early afternoon to portions of western and north central Nebraska, followed by widespread high winds during the late afternoon and evening hours. The high winds were frequently sustained at 40 mph with wind gust to around 60 mph in some areas.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On December 25th, a strong storm system brought a line of showers and thunderstorms during the morning and early afternoon to portions of western and north central Nebraska, followed by widespread high winds during the late afternoon and evening hours. The high winds were frequently sustained at 40 mph with wind gust to around 60 mph in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Dec 25, 12:30 PM MST, 2 hours earlier.
Area forecast discussion, Dec 25, 12:30 PM MST, 2 hours before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
130 PM CST Sun Dec 25 2016
.SYNOPSIS...
Issued at 325 AM CST Sun Dec 25 2016
A highly amplified H500 pattern was noted across the
western CONUS tonight with an H500 low present over southern UT per
the latest WV imagery. This feature was lifting east into a highly
amplified ridge which extended from the Ozarks, north northwest into
the Dakotas and southern Saskatchewan. Closer to the surface, a
broad area of low pressure extended from SE Wyoming, south into
southeastern Colorado. A tightening pressure gradient east of this
area of low pressure, has led to increasing southerly and
southeasterly winds overnight. In addition to strong warm air
advection just off the surface, boundary layer moisture has
increased overnight as well and has led to fog formation across a
large portion of the southern and central Plains tonight. As of 3 AM
CST, fog has pushed west to include almost all of western and north
central Nebraska. Visibilities were in the 1 to 3 mile range with
some local spots down to a half a mile or less. Temperatures where
the fog had pushed in were right around the freezing mark with
middle 30s beginning to be advected into the southeastern forecast
area.
&&
.UPDATE...
Issued at 129 PM CST Sun Dec 25 2016
Winds near Goodland are reaching high wind criteria at 109 pm CST with
a gust to 59 mph. Springfield Colo gusted to 71 mph.
The ESRL HRRR shows these winds reaching Frontier County so that
county has been added to the High Wind Warning.
UPDATE Issued at 940 AM CST Sun Dec 25 2016
A check on the RAP model in bufkit supports the HRRR/ESRL HRRR
forecast wind gusts to 60 mph. The ESRL HRRR actually shows gusts
to 75 mph across Swrn Neb this afternoon with gusts to 65 and 70
mph developing elsewhere. It is believed the high winds will not
affect Frontier...Wheeler and Garfield Counties.
A PV1.5 anomaly will move across SD tonight prolonging the wind
event across Ncntl Neb. The NAM and RAP are mixing 55-75kt winds
at 850-800mb down to the ground.
A high wind warning has been issued for parts of Western and North
Central Nebraska this afternoon and tonight.
&&
.SHORT TERM...(Today and tonight)
Issued at 325 AM CST Sun Dec 25 2016
Today and tonight: For today, precipitation chances
and precipitation types are the main forecast challenges. Snow
chances and wind potential are the main forecast challenges this
afternoon into tonight. For today: Over the past couple of nights,
the NAM12 solution was real concerning with its forecast of freezing
drizzle and freezing rain over the northern forecast area this
morning. Looking at the NAM12 Bufkit soundings from earlier this
evening, surface temperatures as depicted in the model are 3 to 5
degrees too cool as we should have been in the mid to upper 20s in
the north right now. The reality is, we are pushing the freezing
mark in most locations with above freezing air beginning to push
north of the interstate as of 3 am CST. Translated, our window for
freezing precipitation has become much tighter tonight, and the
thought is attm that the main threat for any freezing drizzle should
end by 12z this morning. The only place where there could be an
issue with freezing drizzle is over the northeastern panhandle where
temperatures are in the single digits at Pine Ridge. This area is
currently in a winter storm warning.
For this morning: The H5 low will track across northern Colorado,
emerging onto the plains of southeastern Wyoming by 18z.
Surface low pressure will deepen over northeastern Colorado by mid
morning, lifting into the panhandle by midday. As the H5 trough
pushes into eastern Colorado this morning, mid level lift will
increase across western Kansas into western Nebraska. Showers are
expected to develop this morning and lift rapidly north into
southwestern and western Nebraska. Meager instability exists from
southwestern into central Nebraska this morning, so cannot rule out
a thunderstorm or two and this was retained in the forecast. As for
the severe threat, it appears fairly minimal this morning, however
some gusty winds are possible as any showers and storms will
propagate quickly north given the strong H700 winds. By this
afternoon, the surface low will track quickly across the panhandle
into southwestern South Dakota forcing a cold front east across the
forecast area. As this feature pushes into 40s to 50s dew points in
central and eastern Nebraska, a line of thunderstorms is expected to
develop and follow the front as it quickly propagates east. Further
west across western and north central Nebraska, a decent increase in
wind speeds will accompany passage of the front given the degree of
cold air advection. This advection remains strongest across the
sandhills into northern Nebraska and this is where the strongest
winds are forecast for this afternoon into the evening. Leaned more
on the GFS solution for winds today and tonight, as the surface low
in the NAM12 solution seemed not deep enough compared to the GFS and
ECMWF and HRRR solutions. That being said, gust potential across the
sandhills and north central Nebraska is in the 45 to 55 MPH range,
not enough for a high wind warning, but enough to include it in a
special weather statement to be issued at forecast issuance time.
Finally, there is the threat of snowfall in the northwest as the
H500 low lifts into the Dakotas. Snow accumulations in the forecast
have trended downward over the past 24 hours, as the surface low and
h5 low have trended farther west. That being said, the heaviest
accumulations appear to be over western South Dakota into the
northwestern Nebraska Panhandle. Still though, cannot rule out an
inch or two of snow in the northeastern panhandle and northwestern
Cherry county later this afternoon into the evening hours. Higher
accumulations still remain possible over the Pine Ridge where they
may approach 3 to 4 inches. With strong confidence in gust potential
of 45 to 55 MPH over these areas, feel a continuation of the winter
storm warning is justified here given the blowing snow threat, even
though snow accumulations will probably not reach warning criteria.
.LONG TERM...(Monday through Saturday)
Issued at 325 AM CST Sun Dec 25 2016
The strong storm system will be moving northeast through
northern Minnesota away from the area Monday. Still expecting
northwest winds to continue through the day as a band of strong
winds at H850mb near 50kt will linger from northwest South Dakota to
north central Nebraska. Bufkit sounding data indicates a well mixed
boundary layer, and expect sustained winds in the 25mph range with
gusts approaching 40mph especially across north central Nebraska.
For the remainder of the work week, west to northwest flow aloft
will dominate. Expect mild conditions with a Pacific airmass in
place.
As we head into next weekend, another trough is expected to dig
south along the west coast and then turn eastward toward the central
plains. At this time a big storm is not expected, but some sort of
light precipitation will not be out of the question. It will also
turn somewhat colder as some modified arctic air moves south into
the region.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1206 PM CST Sun Dec 25 2016
Showers and thunderstorms currently moving across the forecast area
will briefly impact both TAF sites early this afternoon. As showers
move east of the area by late afternoon, northwest winds will
increase. Expect wind gusts to reach between 40 and 45 knots at both
KVTN and KLBF. Gusty winds stick around through Sunday night and
eventually diminish after 12Z Monday.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 6 AM CST /5 AM MST/ Monday for
NEZ005>010-022>027-035>038-056>059-069>071.
Winter Storm Warning until 6 AM CST /5 AM MST/ Monday for NEZ004-
094.
&&
UPDATE...CDC
SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Taylor
AVIATION...Kulik
Hazardous weather outlook, Dec 25, 8:40 AM MST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
940 AM CST SUN DEC 25 2016
NEZ004>010-022>029-035>038-056>059-069>071-094-261545-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
940 AM CST SUN DEC 25 2016 /840 AM MST SUN DEC 25 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TODAY AND TONIGHT.
AREAS OF FOG WILL CONTINUE THROUGH MID TO LATE MORNING ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA WITH VISIBILITIES DOWN TO A
HALF A MILE.
THUNDERSTORMS ARE POSSIBLE TODAY ACROSS A LARGE PORTION OF
WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY EAST OF A LINE FROM
BIG SPRINGS TO VALENTINE. AT THIS TIME...THE THREAT FOR SEVERE
STORMS IS LOW.
A POWERFUL COLD FRONT WILL LIFT ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THIS AFTERNOON. WESTERLY WINDS OF 25 TO 40 MPH...WITH
GUSTS OF 50 TO 60 MPH ARE LIKELY BEHIND THE FRONT. A HIGH WIND
WARNING IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR PARTS OF
WESTERN AND NORTH CENTRAL NEBRASKA.
SNOW IS FORECAST TO DEVELOP ACROSS THE NORTHEASTERN NEBRASKA
PANHANDLE AND THE NORTHWESTERN SANDHILLS THIS AFTERNOON INTO THE
EVENING HOURS. SNOW ACCUMULATIONS OF 1 TO 3 INCHES...WITH LOCALLY
HIGHER AMOUNTS IN THE PINE RIDGE...ARE LIKELY OVER SHERIDAN AND
NORTHWESTERN CHERRY COUNTY. IN ADDITION TO SNOW...STRONG WINDS
WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND A WINTER
STORM
WARNING IS IN EFFECT FOR THESE AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Dec 25, 9:51 AM MST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
National Weather Service NORTH PLATTE NE
1051 AM CST Sun Dec 25 2016
NEZ028-029-071-260700-
Garfield-Wheeler-Frontier-
Including the cities of...Burwell...Bartlett...Ericson...Curtis...
Eustis...Maywood
1051 AM CST Sun Dec 25 2016
...STRONG WINDS LIKELY THIS AFTERNOON INTO THE EVENING HOURS...
A POWERFUL COLD FRONT WILL TRACK ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THIS AFTERNOON. STRONG WESTERLY WINDS WILL DEVELOP BEHIND
THIS FEATURE. SUSTAINED WINDS OF 25 TO 40 MPH...WITH GUSTS OF 45
TO 55 MPH ARE EXPECTED BEHIND THE FRONT. PERSONS PLANING TRAVEL
THIS AFTERNOON INTO THE EVENING HOURS...SHOULD BE PREPARED FOR
STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES.
Special weather statement, Dec 25, 11:47 AM MST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
1247 PM CST SUN DEC 25 2016
NEZ009-010-027-028-038-251930-
Holt NE-Garfield NE-Loup NE-Rock NE-Custer NE-
1247 PM CST SUN DEC 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER...WESTERN
GARFIELD...SOUTHWESTERN HOLT...EASTERN LOUP AND SOUTHEASTERN ROCK
COUNTIES UNTIL 130 PM CST...
At 1246 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles east of Sargent, or 8 miles southwest of Burwell, moving north
at 100 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Burwell, Mason City, Comstock, Amelia, Calamus Reservoir State
Recreation Area, Nunda Shoal Campground, Homestead Knolls Campground,
Carson Lake, Kent Diversion Dam State Wildlife Management Area, Gavin
Siding, Virginia Smith Dam, Deverre, Big Oak Canyon, Valley View Flat
Campground, Wescott and Arcadia Diversion Dam State Wildlife
Management Area.
This includes the following highways...
Highway 2 between mile markers 302 and 307.
Highway 92 between mile markers 304 and 308.
LAT...LON 4174 9903 4174 9921 4115 9921 4112 9930
4232 9931 4231 9888
TIME...MOT...LOC 1846Z 179DEG 89KT 4168 9924
CDCSpecial weather statement, Dec 25, 12:29 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT...UPDATED
National Weather Service NORTH PLATTE NE
129 PM CST Sun Dec 25 2016
NEZ028-029-260930-
Garfield-Wheeler-
Including the cities of...Burwell...Bartlett...Ericson
129 PM CST Sun Dec 25 2016
..STRONG WINDS LIKELY THIS AFTERNOON INTO THE EVENING HOURS...
A POWERFUL COLD FRONT WILL TRACK ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THIS AFTERNOON. STRONG WESTERLY WINDS WILL DEVELOP BEHIND
THIS FEATURE. SUSTAINED WINDS OF 25 TO 40 MPH...WITH GUSTS OF 45
TO 55 MPH ARE EXPECTED BEHIND THE FRONT. PERSONS PLANING TRAVEL
THIS AFTERNOON INTO THE EVENING HOURS...SHOULD BE PREPARED FOR
STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES.
High Wind, Keith
- When
- December 25, 2:30 PM MST to 4:00 PM MST
- Where
- Keith forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 41.199, -101.661 (the zone’s center; the record gives no point)
Ogallala AWOS recorded sustained winds of 47 mph with a peak gust of 61 mph. Westerly winds of 40 mph or greater with gusts to around 60 mph were common during the mid to late afternoon hours across Keith County.
High Wind, Frontier
- When
- December 25, 4:00 PM CST to 7:00 PM CST
- Where
- Frontier forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.530, -100.394 (the zone’s center; the record gives no point)
Nearby McCook ASOS recorded a maximum wind gust of 60 mph. Sustained winds of 40 mph or greater were common during the late afternoon to early evening hours. Westerly winds of 40 to 50 mph with gusts to 60 mph were common across Frontier County.
High Wind, Hayes
- When
- December 25, 4:00 PM CST to 7:00 PM CST
- Where
- Hayes forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.525, -101.062 (the zone’s center; the record gives no point)
Nearby McCook ASOS recorded a maximum wind gust of 60 mph. Sustained winds of 40 mph or greater were common during the late afternoon to early evening hours. Westerly winds of 40 to 50 mph with gusts to 60 mph were common across Hayes County.
High Wind, Deuel
- When
- December 25, 3:00 PM MST to 4:30 PM MST
- Where
- Deuel forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.112, -102.334 (the zone’s center; the record gives no point)
Nearby Sidney ASOS recorded sustained winds of 40 mph with gusts of 50 to 55 mph during the mid to late afternoon hours. Westerly winds of this magnitude were common across Deuel County.
High Wind, Lincoln
- When
- December 25, 5:30 PM CST to 7:30 PM CST
- Where
- Lincoln forecast zone
- Measured
- 37 kt (43 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
A mesonet site near Sutherland recorded sustained winds of 43 mph. Westerly winds of 40 to 50 mph with gusts to around 55 mph were common across Lincoln County.
High Wind, Custer
- When
- December 25, 6:45 PM CST to 9:45 PM CST
- Where
- Custer forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.394, -99.726 (the zone’s center; the record gives no point)
Broken Bow ASOS recorded sustained winds of 44 mph. A Cooperative Observer southwest of Callaway recorded a wind gust of 66 mph. Westerly winds of 40 to 50 mph with gusts to around 60 mph were common across Custer County.
High Wind, Logan
- When
- December 25, 6:45 PM CST to 9:45 PM CST
- Where
- Logan forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.567, -100.483 (the zone’s center; the record gives no point)
Nearby Broken Bow ASOS recorded sustained winds of 44 mph. A Cooperative Observer southwest of Callaway recorded a wind gust of 66 mph. Westerly winds of 40 to 50 mph with gusts to around 60 mph were common across Logan County.
High Wind, Blaine
- When
- December 25, 7:00 PM CST to 9:00 PM CST
- Where
- Blaine forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.913, -99.977 (the zone’s center; the record gives no point)
A mesonet site near Brewster recorded sustained winds of 44 mph. Westerly winds of 40 to 50 mph with gusts to around 60 mph were common across Blaine County.
High Wind, Loup
- When
- December 25, 7:00 PM CST to 9:00 PM CST
- Where
- Loup forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 41.914, -99.454 (the zone’s center; the record gives no point)
A nearby mesonet site near Brewster recorded sustained winds of 44 mph. Westerly winds of 40 to 50 mph with gusts to around 60 mph were common across Loup County.
High Wind, Keya Paha
- When
- December 25, 7:30 PM CST to 9:30 PM CST
- Where
- Keya Paha forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.879, -99.712 (the zone’s center; the record gives no point)
Nearby Ainsworth AWOS recorded a wind gust of 60 mph with sustained winds up to 44 mph. Westerly winds of 40 to 50 mph with gusts to around 60 mph were common across Keya Paha County.
High Wind, Brown
- When
- December 25, 7:30 PM CST to 9:30 PM CST
- Where
- Brown forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.430, -99.929 (the zone’s center; the record gives no point)
Ainsworth AWOS recorded a wind gust of 60 mph with sustained winds up to 44 mph. Westerly winds of 40 to 50 mph with gusts to around 60 mph were common across Brown County.
High Wind, Rock
- When
- December 25, 7:30 PM CST to 9:30 PM CST
- Where
- Rock forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.421, -99.450 (the zone’s center; the record gives no point)
Nearby Ainsworth AWOS recorded a wind gust of 60 mph with sustained winds up to 44 mph. Westerly winds of 40 to 50 mph with gusts to around 60 mph were common across Rock County.
High Wind, Eastern Cherry
- When
- December 25, 7:30 PM CST to 11:30 PM CST
- Where
- Eastern Cherry forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.545, -101.119 (the zone’s center; the record gives no point)
Valentine ASOS recorded a maximum wind gust of 66 mph. Sustained winds of 40 mph or greater were common during the early to mid evening hours. Westerly winds of 40 to 50 mph with gusts over 60 mph were common across eastern Cherry County.
High Wind, Garfield
- When
- December 25, 7:45 PM CST to 9:00 PM CST
- Where
- Garfield forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.914, -98.991 (the zone’s center; the record gives no point)
Nearby Ord ASOS recorded a sustained wind of 47 mph with a peak wind gust of 64 mph. Westerly winds of 40 to 50 mph with gusts to around 60 mph were common across Garfield County.
High Wind, Wheeler
- When
- December 25, 7:45 PM CST to 9:00 PM CST
- Where
- Wheeler forecast zone
- Measured
- 41 kt (47 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.915, -98.528 (the zone’s center; the record gives no point)
Nearby Ord ASOS recorded a sustained wind of 47 mph with a peak wind gust of 64 mph. Westerly winds of 40 to 50 mph with gusts to around 60 mph were common across Wheeler County.
High Wind, Holt
- When
- December 25, 9:00 PM CST to 11:35 PM CST
- Where
- Holt forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.456, -98.784 (the zone’s center; the record gives no point)
O'Neill AWOS recorded a wind gust of 62 mph with sustained winds of 40 mph at times. Westerly winds of 40 to 50 mph with gusts to around 60 mph were common across Holt County.
High Wind, Boyd
- When
- December 25, 9:00 PM CST to 11:35 PM CST
- Where
- Boyd forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.900, -98.766 (the zone’s center; the record gives no point)
Nearby O'Neill AWOS recorded a wind gust of 62 mph with sustained winds of 40 mph at times. A mesonet site near Butte also recorded a 58 mph wind gust. Westerly winds of 40 to 50 mph with gusts to around 60 mph were common across Boyd County.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in South Dakota, December 25, 20161 death · $7.6 million · 21 events
- Blizzard and Winter Storm in South Dakota, December 25 to 26, 20161 death · $1.6 million · 21 events
- Tornadoes and Hail in Nebraska, December 25, 2016$24 million · EF1 · 35 events
- Dense Fog in Kentucky, December 25, 20161 death · 2 injured · 1 event
- Winter Weather in Wisconsin, December 25, 20161 death · 1 injured · $10,000 · 1 event
- Blizzard and Ice Storm in North Dakota, December 25 to 26, 2016$2.0 million · 39 events
- Tornado and Damaging Winds in Kansas, December 25, 2016$500,000 · EF0 · 6 events
- Tornadoes and Damaging Winds in Kansas, December 25, 2016$85,000 · EF0 · 22 events
- High Wind in Wyoming, December 25 to 30, 201675 kt wind · 40 events
- Damaging Winds in Kansas, December 25, 2016$34,000 · 83 kt wind · 2 events
- High Wind in South Dakota, December 25 to 26, 201663 kt wind · 24 events
- Dense Fog in Kentucky, December 25, 201622 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 664241, 664236, 664237, 664238, 664144, 664142, 664145, 664140, 664141, 664137, 664138, 664139, 664146, 664133, 664134, 664135, 664136.